Alert archive / California / Excessive Heat Warnings in 2020
Excessive Heat Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this excessive heat warning at Aug 18, 2020, 2:13 AM PDT for Lake County, Mendocino County, California. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2020, 2:13 AM PDT (09:13 UTC)
- Expired
- Aug 18, 2020, 8:00 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
589 WWUS76 KEKA 180913 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 213 AM PDT Tue Aug 18 2020 CAZ110-111-113>115-181715- /O.UPG.KEKA.HT.Y.0006.000000T0000Z-200819T0300Z/ /O.NEW.KEKA.EH.W.0002.200818T0913Z-200819T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 213 AM PDT Tue Aug 18 2020 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with maximum afternoon temperatures from 95 to 105. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake County and Southern Lake County Counties. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ112-181715- /O.NEW.KEKA.EH.W.0002.200818T0913Z-200819T0300Z/ Southwestern Mendocino Interior- 213 AM PDT Tue Aug 18 2020 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with maximum afternoon temperatures from 95 to 105. * WHERE...Southwestern Mendocino Interior County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
783 WWUS76 KEKA 181836 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1136 AM PDT Tue Aug 18 2020 CAZ110>115-190245- /O.CON.KEKA.EH.W.0002.000000T0000Z-200819T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 1136 AM PDT Tue Aug 18 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with maximum afternoon temperatures from 95 to 105. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Lake County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
408 WWUS76 KEKA 182157 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 257 PM PDT Tue Aug 18 2020 CAZ110>115-190300- /O.CON.KEKA.EH.W.0002.000000T0000Z-200819T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 257 PM PDT Tue Aug 18 2020 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Dangerously hot conditions with maximum afternoon temperatures from 95 to 105. * WHERE...Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Lake County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
257 WWUS76 KEKA 190310 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 810 PM PDT Tue Aug 18 2020 CAZ110>115-190415- /O.EXP.KEKA.EH.W.0002.000000T0000Z-200819T0300Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 810 PM PDT Tue Aug 18 2020 ...EXCESSIVE HEAT WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 17, 3:22 PM PDT, 10 hours 51 minutes earlier.
Area forecast discussion, Aug 17, 3:22 PM PDT, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
322 PM PDT Mon Aug 17 2020
.SYNOPSIS...Thunderstorms are expected to track northeast out of the
area this afternoon. Otherwise, hot and dry weather is expected to
persist in the interior through mid week, while coastal areas
gradually cool off as the marine layer rebuilds.
&&
.DISCUSSION...A second round of thunderstorms today brought
scattered showers and abundant lightning across Lake and interior
Mendocino counties this morning before tracking across southeastern
Trinity county early this afternoon. This wave of storms is
expected to move north and east out of our area later this
afternoon, leaving mostly cloudy skies with a few stray light
showers across most of the region. Stratus is expected to return
to the coast tonight along with light diurnal northerly winds,
and both should persist through most of the week. Northwest winds
may become breezy at higher elevations in southern Mendocino and
Lake counties Tuesday and Wednesday afternoons as a thermal trough
strengthens the pressure gradient in the lee of Cape Mendocino.
Triple digit heat in interior valleys is expected to persist through
Tuesday before dropping toward seasonal averages in the back half of
this week. Temperatures in the interior will most likely remain
slightly above normal (mid to upper 90s), however. The high PWAT
anomaly streaming north from the tropics will also diminish by
tomorrow, and the threat for thunderstorms disintegrates by mid week
as drier SW flow aloft develops and surface high pressure rebuilds
toward the coast. NBM continues to indicate non-zero probabilities
for thunderstorms around 5-10% over the mountain sites as a trough
approaches the West coast late in the week. GEFS, ENS and CMCE were
in good agreement with a building 850mb anomaly over the weekend as
the Desert SW ridge begins to rebuild northwestward again, thus another
warm up is highly likely. The mid level ridge axis appears fairly
stout this time around with no entrainment of tropical moisture
indicate by most all the ensemble members. Convection chances
appear minimal at this time, but it will need to be watched.
&&
.AVIATION...A tropical system west of Baja continued to transfer a
plethora of middle to higher clouds into Northern California
today. The moisture and associated local dynamics have been the
catalyst for showers and thunderstorms that impacted aviation in
Mendocino and Lake Counties...with flow moving into Trinity and
parts of Humboldt County. Also, along convective boundaries, Low
level flight hazards are probable. Thunderstorms expected to
taper by this evening.
Along the Humboldt and Del Norte Coasts today, IFR and LIFR
conditions have stubbornly persisted into afternoon with BINOVC
occasionally reported. Satellite clearly indicated the higher
clouds above. Therefore, skies will briefly scatter before low
clouds at the coast fill back in.
TA
&&
.MARINE...A weak, mid period northwest is expected to slowly
diminish through mid-week. Northerly winds have developed across all
zones today, strongest in the usual expansion fan south of Cape
Mendocino, and these are expected to persist through much of this
week with diurnal fluctuations in strength for the next few days.
A Small Craft Advisory continues for the Southern Outer waters
tonight through early Wednesday morning, before winds are
expected to weaken through the back half of this week. Another
small WNW swell is expected to fill in late this week.
&&
.FIRE WEATHER...Scattered showers and thunderstorms are expected
to continue to push northeast out of the area this afternoon,
with a few lingering cells continuing to produce lightning at
time of writing, mainly in and around interior Mendocino and Lake
Counties. Thus, another Red Flag Warning continues for the southern
zones for a few more hours this afternoon and into the evening
for Trinity. These thunderstorms continue to be capable of causing
new fire starts due to their relatively dry nature and fast-
movement, along with the dry fuels and low humidity conditions in
place. Developing fires will have favorable conditions for growth
heading into the upcoming week, with continued hot and dry
weather coupled with very dry vegetation. The next few afternoons
could be locally breezy as westerly up-valley winds develop and
persist into the evening hours, particularly in southeastern
Mendocino and Lake counties. Additionally, ridge top recoveries in
these areas are expected to be particularly poor during Tuesday
and Wednesday night in Lake county.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning until 5 PM PDT this afternoon for CAZ264-276-
277.
Red Flag Warning until 8 PM PDT this evening for CAZ283.
Heat Advisory until 8 PM PDT Tuesday for CAZ110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3 AM Tuesday to 9 AM PDT Wednesday for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 17, 7:51 PM PDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 751 PM PDT Mon Aug 17 2020 CAZ101>109-112-190300- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- 751 PM PDT Mon Aug 17 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-113>115-190300- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 751 PM PDT Mon Aug 17 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Heat Advisory in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat Advisory in effect through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:38 PM PDT | Special Weather Statement | EKA | Lake | 52 min |
Nearby
Excessive Heat Warnings in California, 2020Every excessive heat warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.